Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

After taking Mifepristone pill the bleeding started after 28 hrs. Is it normal?

Hi, My wife is using MTP Kit to abort... After taking Mifepristone pill the bleeding started after 28 hrs. Is it normal. Also the doctor has suggested us post 48 hrs of taking Mifepristone we should take 4 tablets of Misoprostol every 6 hrs. However the chemist suggested that we should take 2 tablets of Misoprostol in the morning and 2 in the evening post 36 hrs of taking Mifepristone.

Please advice if we are going right.
Asked On : Thu, 18 Apr 2013
Answers:  2 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
Thanks for your query.

It is sad that medical abortion kits and medicines are freely available from chemists without a proper prescription, but it is illegal and unethical.
In addition, for the patient, it is highly dangerous , life threatening and risky.
I advise you not to take a single tablet without first consulting a Gynecologist.
I will try to explain why this is so.

Firstly, the pregnancy has to be confirmed by a gynecologist, not just by a home urine pregnancy kit, as home tests are not always reliable.
Then the exact weeks and days of the pregnancy have to be confirmed, because beyond 49 days of pregnancy, there is a high likelihood that the medical abortion pills will not work.
Thirdly, it has to be confirmed that the pregnancy is intra uterine, that is not outside the uterus. If it is an ectopic pregnancy ( pregnancy outside the uterus ), the results of taking such tablets randomly can be life threatening.
Fourth, the exact dosage and schedule has to be explained to you by a gynecologist, because even if you make a single mistake in taking the pills, the abortion would not be successful.
Fifth, after taking the pills, you need to have a follow up visit with your gynecologist, so that she can confirm that the abortion is complete, and the uterus is empty. Otherwise you have chances of incomplete abortion and the dead tissue being retained inside the uterus, leading to severe infection and other complications.
Sixth, anytime after taking the pills, you would have heavy bleeding and cramps with passage of tissues. In some patients the bleeding can be severe and you would require emergency hospital care, which is possible if you have already consulted a reputed gynecologist.

I hope I have given you enough reasons to understand the importance of consulting a Doctor before taking those pills.
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
Welcome to HCM

The mifepristone is a prostaglandin F2 Alpha and is commonly used as anti inflammatory and as its effects on the uterus of causing forceful contraction, it is also used to induce medical abortion.

The abortion occurs only when there is endometrial along with the implanted zygote or in similar words you can say that the pregnancy is terminated when the menses occurs. So after taking mifepristone the bleeding is normal and it means that the pregnancy is terminated.

The pharmacist have told you the therapeutic dose which the doctor have told you the dose necessary to induce abortion. so, go with the doctor's opinion

Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor